MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Restenosis (4576); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: the therapy date is recorded as (b)(6) 2022, the date of the initial procedure.Device evaluated by mfr: the device was discarded, thus no investigation could be completed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced on (b)(6) 2022 to treat a severely calcified lesion in the patient's left proximal superficial femoral artery (sfa).A stent had been placed in this area prior to the procedure, and the patient was experiencing a wound and numbness in the left lower extremity.The physician chose a spectranetics turbo-power laser atherectomy catheter to treat the patient, followed by balloon therapy, and the procedure was successfully completed.Following the initial procedure, the patient was treated with antimicrobials and anticoagulants.However, some numbness remained after the procedure, so the patient was checked daily by doppler ultrasonography and palpation.Over the next few days, testing showed a decreased left ankle/brachial index (abi) which can indicate worsening peripheral artery disease (pad).On (b)(6) 2022, an echo was performed and the following day, the physician diagnosed an in-stent restenosis (isr) in the same region treated initially.On(b)(6) 2022, a procedure commenced to treat the isr, using a turbo-power, a plain old balloon angioplasty (poba), and a stent graft.The procedure was successfully completed with no reported patient harm.The physician was unsure of the cause, but believed the initial procedure and the subsequent isr may be causally related.This report is being submitted to capture the turbo-power device used in the (b)(6) 2022 procedure, in which in-stent restenosis occurred <30 days from the initial procedure, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the 11 july and 25 july procedures.
 
Additional Manufacturer Narrative
B5/h2): this event is no longer reportable.G3): complaint re-evaluation was completed 11jan2023.H6): based on physician clinical assessment, reocclusion or in-stent restenosis is not a function of any intraluminal diagnostic or therapeutic device but rather a progression of the underlying pathophysiologic disease process.H6 codes submitted on the initial mdr are no longer applicable and updated with: hecc code 4582 replaces 4576; heic code 2199 replaces 4624 and 4621.Investigation conclusions code 67 replaces 4311.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This event is no longer reportable for the turbo-power device creating or contributing to the in-stent restenosis.After complaint re-evaluation and physician clinical assessment, it was determined the in-stent restenosis was not device related.

Brand Name
SPECTRANETICS TURBO-POWER LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15332257
Report Number1721279-2022-00163
Device Sequence Number12501778
Product Code MCW
UDI-Device Identifier00813132026776
UDI-Public(01)00813132026776(17)240523(10)FMP22E06A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Model Number423-050
Device Catalogue Number423-050
Device Lot NumberFMP22E06A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SUPERA STENT SYSTEM; BALLOON THERAPY (SABERX NSE IN.PACT ADMIRAL); BOSTON SCIENTIFIC ELUVIA DRUG ELUDING STENT; GORE VIABAHN ENDOPROSTHESIS; GUIDE CATHETER MANUFACTURER AND SIZE UNK; GUIDE WIRE MANUFACTURER AND SIZE UNK; INTRODUCER SHEATH MANUFACTURER AND SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceAsian